I have been on tamoxifen for 2 years. I started having joint pain in my fingers and sometimes my toes about 5 months ago. It started suddenly and I thought it might be the tamoxifen, or maybe Lyme disease. I knew it wasn't arthritis because the pain would not always be in the same finger or toe. Plus, interestingly, it got worse at night when I was sleeping. My oncologist didn't take my complaint of joint pain seriously but I just recently stopped taking tamoxifen temporarily per my oncologists instructions because of another problem I was having to see if it helped. My joint pain is slowly improving now that I am not on the tamoxifen. I had an appointment with my primary care doctor recently and he thinks the tamoxifen may have caused an increase in lactic acid (lactic acidosis). The fact that my pain was so much worse at night when my muscles weren't moving and able to pump out the lactic acid gave him this clue. This might be worth looking into for anyone experiencing joint pain.
... View more